DEA Issues Nationwide Warning on Carfentanil

On the site drugabuse.org, it is noted that the DEA issued this warning in late Sept of 2016. Kids maybe using this drug, which is used as an animal sedative, by mixing it with other street drugs. This has lead to a number of overdose deaths nationwide.

From drugabuse.org…
“The Drug Enforcement Administration (DEA) has issued a nationwide warning to the public and law enforcement about human use of the potent animal opioid sedative carfentanil, one of the strongest opioids available. Carfentanil, a fentanyl analog with a potency approximately 10,000 times that of morphine, has been linked to a significant number of overdose deaths nationwide. It is used as a sedative or in general anesthesia for large animals, including elephants, but is not approved for use in humans.

https://www.dea.gov/divisions/hq/2016/hq092216.shtml

In August 2016, NIDA posted carfentanil warnings by authorities in Ohio and Florida. As with many fentanyl analogs, it is likely that carfentanil is being added to mixtures of heroin and other street drugs, but it is not known how often carfentanil is being added to or substituted for other opioids in street drugs, underscoring its danger. More information can be seen under the August 23rd, 2016 posting below.”

https://www.drugabuse.gov/drugs-abuse/emerging-trends-alerts

And here is a story in the news about the overdose surge…

https://www.washingtonpost.com/news/morning-mix/wp/2016/09/23/as-overdoses-surge-two-accused-of-selling-deadly-heroin-laced-with-elephant-tranquilizer/

2016-10-24T17:13:13+00:00October 19th, 2016|

Leave A Comment

This site uses Akismet to reduce spam. Learn how your comment data is processed.